MAUDE Adverse Event Report: JMS SINGAPORE PTE LTD SYSLOC MINI AVF 15GX1" BE 30CM W/CLAMP; SYSLOC MINI AVF FISTULA NEEDLE SET, PRODUCT CODE: FIE,FOZ

JMS SINGAPORE PTE LTD SYSLOC MINI AVF 15GX1" BE 30CM W/CLAMP; SYSLOC MINI AVF FISTULA NEEDLE SET, PRODUCT CODE: FIE,FOZ
Model Number 864-1500-33
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vomiting (2144); Confusion/ Disorientation (2553); Blood Loss (2597)
Date of Event 05/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number: e2010016.Jmss (manufacturer) is submitting the report on behalf of jmsna (importer).Fresenius medical care report dated on 23 may 17.Although we have established that the device did not cause or contribute to the event, we are reporting it out of caution to be in compliance with 21 cfr part 803 due to the blood loss (estimated blood loss around 750ml) encountered by the patient and 2 packed red blood cells transfused to the patient was admitted in icu.Since we do not know if there is any end-user error involved with the device, jms(b)(4) had conducted an investigation as a precaution if the device contributed to the adverse event.Based on our reserve sample evaluation and device history record of the lot number provided by the clinic, there was no abnormality found.The products met the qa specifications prior releasing it to the market.There was no reported or detected malfunction on the needle itself.Due to unavailability of actual sample involved in the event, we are unable to verify the actual cause of the reported claim.Although we could not establish causal effect (either use error or product defect), we did due diligence and investigated the reported lot, in an effort to further substantiate that there is no abnormality observed in our products.Based on the information from facility, the dislodgment occurred half way through a four hour treatment.The nurse reported that there was no indication of needle malfunction or defect.They suspected that the venous needle dislodged from patient's access due to movement of patient.Jms was made aware that the machine involved in the event was reported as mdr to manufacturer and/or fda, however, due to confidential policies we cannot obtain those reports.Causal analysis reveals that the reported adverse event incidents could be due to some other possible factors that results in the dislodgment of the needle set (i) poor quality of tape / poor adhesion strength of the tape, (ii) gravitational pull on the avf needle set, (iii) disinfectant / lotion / medication used on the patient, (iv) patient's perspiration, (v) patient's skin condition, (vi) cannulation angle.Jms will continue to maintain good quality of our products and ensure that only good quality products are delivered to customers.
 
Event or Problem Description
On (b)(6) 2017, a hemodialysis (hd) patient (pt.), ((b)(6), gender: male), was approximately half way through a four hour treatment (tx), when the venous needle became disconnected from the pt.And the pt.Lost "2 to 3 units of blood" and the blood loss was estimated by the nurse as approximately 750ml.The machine did not alarm.The facility is located in an acute unit at a hospital.The nurse reported that the pt.Would move his arm during the treatment and had to be reminded to keep it straight.While the nurse was tending to another pt., another nurse noticed the blood coming from the pt.The nurse stated that it is assumed the pt was moving while the nurse was tending to other pts.The pt.Stated that he didn't feel good and vomited a small amount of bile but did not lose consciousness.The needle site was covered/occluded, treatment was discontinued, and the pt was transferred in the same hospital to the icu where the pt.Was transfused.The nurse reported that the pt.Was stable after the blood transfusion with 2 prbc.The pt has resumed his normal scheduled treatments.The nurse reported that the venous needle was a sysloc needle but did not know the lot or any other information and did not save the packaging and discarded the sample.The nurse also reported that there was no indication of a needle and/or bloodline malfunction or defect.

Brand Name
SYSLOC MINI AVF 15GX1" BE 30CM W/CLAMP
Common Device Name
SYSLOC MINI AVF FISTULA NEEDLE SET, PRODUCT CODE: FIE,FOZ
Manufacturer (Section D)
JMS SINGAPORE PTE LTD
440 ang mo kio industrial pk 1
singapore 56962 0
SN  569620
MDR Report Key6649411
Report Number3002807350-2017-00002
Device Sequence Number1286109
Product Code FIE
UDI-Device Identifier08888483005567
UDI-Public08888483005567
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K142564
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/19/2017
Report Date (Section F) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/15/2021
Device Model Number864-1500-33
Device Lot Number161116321
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/23/2017
Device Age7 MO
Event Location Other
Date Report to Manufacturer05/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2017
Initial Report FDA Received Date06/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight102